Alert archive / Louisiana / Wind Advisories in 2013
Wind Advisory 9, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Dec 21, 2013, 7:18 AM CST for 13 parishes in Louisiana; 5 counties in Mississippi. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2013, 7:18 AM CST (13:18 UTC)
- Expired
- Dec 21, 2013, 8:24 PM CST
- In force
- 13 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
509 WWUS74 KLIX 211318 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 718 AM CST SAT DEC 21 2013 ...WINDY CONDITIONS EXPECTED TODAY... .STRONG SOUTH WINDS NEAR 25 MPH WITH GUSTS UP TO 35 MPH ARE FORECAST TODAY AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-212130- /O.NEW.KLIX.WI.Y.0009.131221T1318Z-131222T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE... WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 718 AM CST SAT DEC 21 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...FROM LATE THIS MORNING THROUGH THE AFTERNOON * WINDS...SOUTH WINDS NEAR 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
079 WWUS74 KLIX 212008 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 208 PM CST SAT DEC 21 2013 ...WINDY CONDITIONS EXPECTED TODAY... .STRONG SOUTH WINDS NEAR 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE TODAY AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-220000- /O.CON.KLIX.WI.Y.0009.000000T0000Z-131222T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE... WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 208 PM CST SAT DEC 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH THE AFTERNOON * WINDS...SOUTH WINDS NEAR 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
472 WWUS74 KLIX 212206 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 406 PM CST SAT DEC 21 2013 ...WINDY CONDITIONS EXPECTED THIS EVENING... .STRONG SOUTH WINDS NEAR 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THIS EVENING AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-220600- /O.EXT.KLIX.WI.Y.0009.000000T0000Z-131222T0600Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE... WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 406 PM CST SAT DEC 21 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THROUGH THE EVENING * WINDS...SOUTH WINDS NEAR 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
398 WWUS74 KLIX 220224 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 824 PM CST SAT DEC 21 2013 ...WIND ADVISORY IS CANCELLED... .THE STRONG SOUTHERLY WINDS THAT IMPACTED THE AREA EARLIER TODAY HAVE FALLEN TO 20 MPH OR LESS THIS EVENING. THESE WIND SPEEDS ARE WELL BELOW ADVISORY LEVELS AND THE WIND ADVISORY HAS BEEN CANCELLED. LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-220330- /O.CAN.KLIX.WI.Y.0009.000000T0000Z-131222T0600Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE... WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 824 PM CST SAT DEC 21 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN TO 20 MPH OR LESS THIS EVENING. THESE WIND SPEEDS ARE BELOW ADVISORY LEVELS FOR THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 4:28 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Dec 21, 4:28 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 AM CST SAT DEC 21 2013
.SHORT TERM...
A MODERATE RISK FOR SEVERE WEATHER ACROSS THE REGION MAINLY
NORTH OF THE I-12 CORRIDOR LATE THIS AFTERNOON THROUGH THE LATE
EVENING HOURS. A CLASSIC COOL SEASON SET UP FOR SEVERE WEATHER
FROM THE MID SOUTH TO THE GULF COAST TODAY AS A STRONG NEGATIVELY
TILTED LOW PRESSURE SYSTEM OVER CENTRAL NEW MEXICO EJECTS OFF TO
THE NORTHEAST AND INTO SOUTHWESTERN MISSOURI BY LATE TOMORROW
NIGHT. MEANWHILE...A SURFACE LOW WILL RIDE UP AND ALONG A FRONTAL
BOUNDARY AS IT MOVES OFF TO THE EAST. THE PRIMARY THREAT WILL BE
DAMAGING WINDS AND ISOLATED TORNADOES. MODEL SOUNDINGS SHOWING A
MOIST AND UNSTABLE AIR MASS WITH LOTS OF SPEED SHEAR AND A FAIR
AMOUNT OF DIRECTIONAL SHEAR JUST ABOVE THE SURFACE THROUGH 6Z ON
SUNDAY. HELICITY VALUES APPROACHING THE 400 LEVELS THROUGHOUT THE
DAY SATURDAY AND INTO SATURDAY NIGHT WITH LI VALUES AROUND -4.0.
VERY STRONG SOUTHWESTERLY JET OF NEARLY 50 KNOTS SHOWING 0-1 KM
SHEAR VALUES AS HIGH AS 40 KNOTS. TIMING OF CONVECTION AND SEVERE
THUNDERSTORMS EXPECTED TO APPROACH WEST AND NORTHWESTERN CWA BY
MID TO LATE AFTERNOON WEST OF THE I-55 CORRIDOR WITH AREAS TO THE
EAST EXPECTED TO HOLD OFF UNTIL SATURDAY EVENING INTO SATURDAY
NIGHT MAINLY BETWEEN 00Z AND 06Z SUNDAY. IN ADDITION TO SEVERE
WEATHER THE THREAT OF STRONG GUSTY WINDS OF UP TO 30 MPH CAN
EXPECTED.
KEEPING LIKELY POPS OVERNIGHT SATURDAY WITH A CONTINUED CHANCE OF
POPS ALL THE WAY THROUGH SUNDAY NIGHT AS THE FRONTAL BOUNDARY
SLOWLY DRAGS THROUGH THE AREA AND STALLING ALONG THE COAST. A
SECONDARY UPPER LEVEL TROUGH WILL DIG INTO THE ARK-LATEX AREA BY
MONDAY MORNING ALLOWING FOR THE FRONTAL BOUNDARY TO PUSH FARTHER
EAST WITH DRIER AND MUCH COOLER CONDITIONS BY MONDAY AFTERNOON.
HOWEVER..THE COASTAL AREAS COULD CONTINUE TO HAVE LINGERING
SHOWERS THROUGH MONDAY.
.LONG TERM...
BELOW NORMAL TEMPERATURES AND DRY CONDITIONS EXPECTED FROM
TUESDAY THROUGH WEDNESDAY WITH HIGH TEMPERATURES EXPECTED TO ONLY
BE IN THE MIDDLE TO UPPER 50S WITH LOWS AROUND 30 NORTHERN AREAS
AND UPPER 30S SOUTH OF LAKE PONTCHARTRAIN THROUGH MIDWEEK. A SLIGHT
WARMING TREND EXPECTED FROM THURSDAY INTO FRIDAY AS A WEAK RETURN FLOW
TAKES PLACE OUT AHEAD OF A SHORTWAVE TROUGH. THE TROUGH IS EXPECTED
TO DIG SOUTHWARD THROUGH THE CENTRAL PLAINS PULLING MOISTURE UP
FROM THE NORTHWESTERN GULF THUS ALLOWING FOR A SLIGHT CHANCE OF POPS
FROM LATE THURSDAY THROUGH FRIDAY NIGHT. DRY CONDITIONS EXPECTED
TO RETURN BY SATURDAY AS THE TROUGH SLIDES OFF TO THE EAST.
.AVIATION...
MVFR TO LIFR CONDITIONS PREVAILED EARLY THIS MORNING AT THE TERMINALS
DUE TO VARIOUS COMBINATIONS OF LOW CEILINGS AND RESTRICTED
VISIBILITIES RESULTING FROM FOG. THE FOG WAS MOST PROMINENT AT THE
MORE COASTAL TAF SITES. MVFR TO IFR CATEGORY CONDITIONS DURING MUCH
OF THE MORNING HOURS WILL BECOME PRIMARILY MVFR CONDITIONS THIS
AFTERNOON. THE CHANCES FOR CONVECTION WILL BE ON THE INCREASE LATE
THIS AFTERNOON...PRIMARILY AFTER 21Z AT KBTR AND KMCB...WITH THE
THREAT THEN SPREADING EASTWARD DURING THE COURSE OF THE EVENING AND
OVERNIGHT. MAINLY IFR AND LIFR CEILINGS CAN BE EXPECTED TONIGHT AND
EARLY SUNDAY. BREEZY CONDITIONS ARE FORECAST FOR ALL OF THE
TERMINALS LATE THIS MORNING AND THIS AFTERNOON. 11
&&
.MARINE...
A TIGHTENING PRESSURE GRADIENT IN RESPONSE TO A DEVELOPING AREA OF
LOW PRESSURE MOVING ACROSS THE LOWER MISSISSIPPI VALLEY TODAY WILL
YIELD SMALL CRAFT ADVISORY CONDITIONS TODAY FOR ALL OF THE COASTAL
WATERS. THESE CONDITIONS WILL PERSIST INTO THE OVERNIGHT ACROSS THE
GULF COASTAL WATERS BEFORE EASING LATE TONIGHT AND SUNDAY. A COLD
FRONT WILL THEN PUSH ACROSS THE COASTAL WATERS SUNDAY INTO SUNDAY
NIGHT WITH SMALL CRAFT ADVISORY CONDITIONS DEVELOPING ONCE AGAIN IN
ITS WAKE MONDAY AND TUESDAY AS STRONG OFFSHORE FLOW PREVAILS. WINDS
WILL DIMINISH ON WEDNESDAY. 11
&&
.DECISION SUPPORT...
DSS CODE...YELLOW DUE TO MODERATE RISK NR BTR AND MCB.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&Hazardous weather outlook, Dec 21, 4:15 AM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 415 AM CST SAT DEC 21 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-220100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 415 AM CST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS ARE FORECAST FROM LATE THIS AFTERNOON THROUGH EARLY SUNDAY AS THEY SPREAD FROM WEST TO EAST ACROSS THE AREA. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH EARLY SUNDAY MORNING FOR AREAS AROUND AND NORTH OF BATON ROUGE AND ACROSS EXTREME SOUTHWEST MISSISSIPPI. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS DURING THE SAME TIME PERIOD FOR THE REMAINDER OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. THE MAIN THREATS EXPECTED FROM ANY SEVERE WEATHER ARE DAMAGING THUNDERSTORM WINDS AND ISOLATED TORNADOES. HEAVY RAINFALL IS ALSO A POSSIBILITY WITH THE THUNDERSTORMS. A GENERAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED ACROSS THE WHOLE OUTLOOK AREA THROUGH TONIGHT WITH ISOLATED 3 INCH AMOUNTS POSSIBLE. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND TONIGHT FOR THE GULF COASTAL WATERS...AND FOR THIS AFTERNOON FOR THE TIDAL LAKES AND MISSISSIPPI SOUND. SOUTH WINDS OF 20 TO 25 KNOTS AND ROUGH SEAS AREA FORECAST DURING THE PERIOD. AREAS OF FOG CAN BE EXPECTED THROUGH THE EARLY MORNING HOURS IN SOME SECTIONS OF THE COASTAL AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE FORECAST FOR SUNDAY WITH A FEW STRONG STORMS POSSIBLE OVER THE COASTAL WATERS. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP LATE SUNDAY NIGHT IN THE WAKE OF A COLD FRONT FRONT AND PERSIST THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUESTED FROM THIS AFTERNOON THROUGH EARLY SUNDAY.
Nearby
Wind Advisories in Louisiana, 2013Wind Advisories in Mississippi, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.